How to Get Rid of Allergy Skin Rash to Amoxicillin

Allergic reactions are common among untested use of antibiotics. One of these antibiotics is amoxicillin. As most antibiotics, it should be used with precaution because allergy skin rash to amoxicillin may occur.

Amoxicillin is one of the widely used antibiotics due to its efficiency in eradicating infection-causing bacteria by destroying the bacterial cell wall and its multiplication. Amoxicillin like any other penicillin-based antibiotics can cause skin allergies as a result of the killing mechanism of the anti-infective. Usually, the appearance of the allergy symptoms depends on how allergic the person is to the antibiotic and more often than not, skin rashes in children are more prevalent.

Most allergies related to the use of amoxicillin occur within 3-5 days from the first drug intake. These appear as red itchy rashes that are more commonly seen in a child’s trunk. Because it is itchy, it may cause your child severe discomfort. It would be quite difficult for you to see your child suffer from this. However, there are ways in which you can help your child and provide comfort by using means to reduce the redness and itchiness of your child’s skin. One good way would be to apply topical ointments like Benadryl. These ointments do more than giving relief to the itchiness. It also provides your child comfort, especially at nights when the child can scratch the skin while asleep. Consistent scratching can cause irritations, inviting bacteria to dwell in. Topical application decreases the possibility of your child to scratch the skin, thus avoiding bacterial infection.

Increasing your child’s intake of fluids can help in the excretion of allergic substances found in amoxicillin. It is advisable to have your child drink as many as two to three liters a day. A good old oatmeal bath is also one of the best ways to reduce the uneasiness brought by an allergy skin rash to amoxicillin. If you are not yet familiar in how to make one, you can find hundreds of different yet easy ways to make an oatmeal bath for your baby and all of these are available online.

Of course, it is imperative to bring your child to a pediatrician or to your family doctor who can prescribe a drug to help your child to completely get rid of the allergic rash. Usually, physicians administer an antihistamine and cortisone to reduce the redness and itchiness. A different class of anti-infective will also be prescribed to you in replacement of amoxicillin.

Prior to the administration of the replacement antibiotics, the physician or the nurse will do a skin test to your child, making sure that there will be no allergic reactions noted to your new antibiotics. Having an allergy to amoxicillin does not really imply that you are entirely allergic to any penicillin-based medications. It is very important to note that in taking any antibiotics, you need to have your doctor’s prescription. Because allergic reactions similar can be life threatening. Serious allergies should be brought immediately to a hospital for a prompt medical intervention. Even simple allergy skin rash to amoxicillin can result in a more deadly complication of anaphylaxis.

Similar Posts:


Be Sociable, Share!

Add Comment

Required fields are marked *. Your email address will not be published.